Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 157, NWS Milwaukee, WI

September 13, 2005Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 13, 2005, 6:54 PM CDT for Sheboygan County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2005, 6:54 PM CDT (23:54 UTC)
Expired
Sep 13, 2005, 7:22 PM CDT
In force
28 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 5:15 PM CDTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 132354
SVRMKX
WIC117-140030-
/O.NEW.KMKX.SV.W.0157.050913T2354Z-050914T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 730 PM CDT

* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RANDOM LAKE...OR ABOUT 9
  MILES NORTH OF SAUKVILLE...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OOSTBURG AND PLYMOUTH AROUND 700 PM CDT...
  KOHLER AND SHEBOYGAN FALLS AROUND 705 PM CDT...
  SHEBOYGAN AND HOWARDS GROVE AROUND 710 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792

$$

HENTZ
3 follow-up statements
000 
WWUS53 KMKX 132358
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
658 PM CDT TUE SEP 13 2005

WIC117-140030-
/O.CON.KMKX.SV.W.0157.000000T0000Z-050914T0030Z/
SHEBOYGAN WI-
658 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SHEBOYGAN COUNTY...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CEDAR GROVE...OR ABOUT
9 MILES SOUTH OF SHEBOYGAN FALLS...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF HAVEN BY 705 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792

$$
COLLAR
000 
WWUS53 KMKX 140016
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT TUE SEP 13 2005

WIC117-140030-
/O.CON.KMKX.SV.W.0157.000000T0000Z-050914T0030Z/
SHEBOYGAN WI-
716 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SHEBOYGAN COUNTY...

AT 712 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR SHEBOYGAN...MOVING NORTHEAST AT 45 MPH. THE STORM WILL VERY 
SOON MOVE OUT OVER THE LAKE...THOUGH STRONG WINDS MAY STILL AFFECT 
THE EASTERN PART OF THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792

$$
COLLAR
000 
WWUS53 KMKX 140022
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 PM CDT TUE SEP 13 2005

WIC117-140031-
/O.CAN.KMKX.SV.W.0157.000000T0000Z-050914T0030Z/
SHEBOYGAN WI-
721 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR SHEBOYGAN COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING FOR SHEBOYGAN COUNTY HAS EXITED 
THE WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED. 
 
LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:00 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 13, 3:00 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT TUE SEP 13 2005

.DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON
QUIET WEATHER THROUGH FRIDAY.

IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH
PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE
AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR
QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY
INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT.  PROGS ALL END
PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE
PAST 2 DAYS.

IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING
SURFACE HIGH OVER STATE WEDNESDAY.  THEN AS CENTER OF HIGH SLIDES
EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST
SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF
MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY
ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET
THROUGH FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ZAJDEL
Hazardous weather outlook, Sep 13, 11:45 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER
60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE.
THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE
EVENING.

LMZ643>646-665-141000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE
HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO
EAST BY MID TO LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY.  IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE.

ZAJDEL

In the hours before

Local storm report, Sep 13, 6:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     MILWAUKEE               43.06N 87.97W
09/13/2005  60 MPH           MILWAUKEE          WI   TRAINED SPOTTER

            MEASURED WIND GUST AT UW-MILWAUKEE CAMPUS

&&

GDAVIS
Local storm report, Sep 13, 6:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     TAYCHEEDAH              43.81N 88.40W
09/13/2005                   FOND DU LAC        WI   TRAINED SPOTTER

            LARGE TREE DOWN ON GOLF COURSE ROAD ABOUT 3 MILES EAST OF
            FOND DU LAC.

0550 PM     TSTM WND DMG     2 SE KEWASKUM           43.50N 88.20W
09/13/2005                   WASHINGTON         WI   LAW ENFORCEMENT

            TREES DOWN.

0600 PM     TSTM WND DMG     WAUWATOSA               43.06N 88.03W
09/13/2005                   MILWAUKEE          WI   TRAINED SPOTTER

            WIDESPREAD TREES DOWN

&&

GDAVIS
Local storm report, Sep 13, 6:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
639 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     MILWAUKEE               43.06N 87.97W
09/13/2005                   MILWAUKEE          WI   TRAINED SPOTTER

            97TH AND AUER - 4 BLOCK AREA WITH NUMEROUS 12 TO 24 INCH
            DIAMETER TREES DOWN. TREE DOWN ON ONE AUTO. TREES
            BLOCKING ROADS.

&&

GDAVIS
Local storm report, Sep 13, 6:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     WHITEWATER              42.83N 88.74W
09/13/2005                   WALWORTH           WI   TRAINED SPOTTER

            *** 1 INJ *** TREE FELL ON MOTORCYCLIST AND ONE PERSON
            INJURED. ESTIMATED WIND GUST AROUND 70 MPH.

&&

GDAVIS
Local storm report, Sep 13, 6:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     DELAVAN                 42.63N 88.63W
09/13/2005                   WALWORTH           WI   TRAINED SPOTTER

            SOME LARGE TREES DOWN.

0533 PM     TSTM WND GST     ROSENDALE               43.81N 88.68W
09/13/2005  60 MPH           FOND DU LAC        WI   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ROSENDALE AND BRANDON AREA.

&&

GDAVIS
Local storm report, Sep 13, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     10 E JANESVILLE         42.68N 88.82W
09/13/2005                   ROCK               WI   TRAINED SPOTTER

            TREE BLOCKING TOWNLINE ROAD 1 MILE NORTH OF COUNTY ROAD M

0615 PM     TSTM WND GST     2 S HARTLAND            43.07N 88.34W
09/13/2005  65 MPH           WAUKESHA           WI   TRAINED SPOTTER

            ESTIMATED WIND GUST. TREES AND BRANCHES DOWN.

0635 PM     TSTM WND DMG     2 NE JACKSON            43.34N 88.14W
09/13/2005                   WASHINGTON         WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

GDAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:50 PM CDTSevere Thunderstorm WarningMKXMarquette32 min
Sep 13, 4:52 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane32 min
Sep 13, 4:59 PM CDTSevere Thunderstorm WarningMKXGreen Lake40 min
Sep 13, 5:05 PM CDTSevere Thunderstorm WarningMKXRock, Walworth48 min
Sep 13, 5:12 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac63 min
Sep 13, 5:27 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha63 min
Sep 13, 5:28 PM CDTSpecial Marine WarningMKX2 hr
Sep 13, 5:34 PM CDTSevere Thunderstorm WarningMKXSheboygan, Washington56 min
Sep 13, 5:52 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee53 min
Sep 13, 6:29 PM CDTSevere Thunderstorm WarningMKXWashington16 min
Sep 13, 6:31 PM CDTSevere Thunderstorm WarningMKXSheboygan29 min
Sep 13, 6:42 PM CDTSevere Thunderstorm WarningMKXOzaukee24 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.